Ask a doctor

How Long for Botox Induced Cheek Ptosis to Resolve After Small Dose?

Paralysis occured after top up 5 weeks ago. The doctor injected 2 units into my crows feet and a little under my eyes. The main botox was 2 weeks previously and I still had a lot of movement. 2 weeks after the top up my smile froze, I couldn't even sneer. 3 weeks later it has loosened a little but face is heavy and smile is weird. The doctor claims it should resolve in a couple of weeks as it was a small dose - that would be 7 weeks from injection. Is this likely or will I have to wait longer?

Doctor Answers (5)

Problem from Botox near lower eyelid weakening smile may last a few months

+1

There can be relaxation of important smile muscles when injecting off-label near the cheekbone or the lower eyelid or chasing "bunny lines" on the nose.  Some times this can take 12 weeks to relax signficantly. Fortunately, it is expected to resolve by itself completely.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox takes 4 months

+1

The full effects of Botox will wear off in about 4 months.  That is likely how long it will take to improve.  Good luck.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Botox effect may persist for up to 4 months.

+1

So sorry to learn of your complication.  BOTOX used correctly is a fantastic product.  Unfortunately when it causes mid face weakness, the effect can take a big toll emotionally.  Simply it can be depressing to have this facial weakness.  BOTOX does peak at 10 to 21 days, but its effects can last for many months.  Hang in there, this will get better.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

You might also like...

How Long for Botox Induced Cheek Ptosis to Resolve After Small Dose?

+1

I would give it four to six weeks to gradually wear off and perhaps see someone who is not going to push beyond the danger zone.

 

 

Peter Malouf, DO
Dallas Dermatologist
5.0 out of 5 stars 77 reviews

Botox peaks at 10 days and then wears off

+1

Botox effect peaks at about 10 days to two weeks. although it starts to work immediately. then the effect gradually wears off over about 2 1/2 to 3 months. The amount does not really effect the wearing-off, although a mild dose will appear to wear off sooner.

Jeffrey Schiller, MD
Staten Island Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.